Alert archive / Maryland / Coastal Flood Statements in 2010

Coastal Flood Statement 23, NWS Philadelphia/Mount Holly

November 5, 20104 counties in Maryland

NWS Philadelphia/Mount Holly issued this coastal flood statement at Nov 5, 2010, 12:29 PM EDT for 4 counties in Maryland. It took effect at Nov 5, 2010, 3:00 PM EDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2010, 12:29 PM EDT (16:29 UTC)
In effect from
Nov 5, 2010, 3:00 PM EDT
Expired
Nov 5, 2010, 5:17 PM EDT
In force
2 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD

The radar

The Dover AFB radar (KDOX), 66 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 4.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2010-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2010-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -194 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
126 kt
0-1 km storm-relative helicity
-194 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

583 
WHUS41 KPHI 051629
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1229 PM EDT FRI NOV 5 2010

MDZ008-012-015-019-060100-
/O.NEW.KPHI.CF.S.0023.101105T1900Z-101106T0100Z/
CECIL-KENT MD-QUEEN ANNES-TALBOT-
1229 PM EDT FRI NOV 5 2010

...POCKETS OF MINOR TIDAL FLOODING POSSIBLE THIS AFTERNOON AND EVENING...

TIDAL DEPARTURES IN THE CHESAPEAKE BAY HAVE BEEN RUNNING HIGH
THROUGH THE PAST SEVERAL TIDE CYCLES. AS WE APPROACH THE NEXT HIGH
TIDE IN THE UPPER PORTIONS OF THE CHESAPEAKE BAY THIS AFTERNOON
AND EVENING...MINOR FLOODING IS POSSIBLE IN A FEW LOCATIONS ALONG
THE EASTERN SHORE NORTH OF CAMBRIDGE. ANY FLOODING THAT DOES OCCUR
WILL BE MINOR AND WILL NOT CAUSE ANY SIGNIFICANT PROBLEMS.

HIGH TIDE AT CAMBRIDGE OCCURS AT 407 PM AND HIGH TIDE AT
TOLCHESTER BEACH OCCURS AT 707 PM.


$$
1 follow-up statement
322 
WHUS41 KPHI 052117
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
517 PM EDT FRI NOV 5 2010


MDZ008-012-015-019-052230-
/O.CAN.KPHI.CF.S.0023.000000T0000Z-101106T0100Z/
CECIL-KENT MD-QUEEN ANNES-TALBOT-
517 PM EDT FRI NOV 5 2010

TIDAL DEPARTURES IN THE CHESAPEAKE BAY HAVE BEEN RUNNING HIGH
THROUGH THE PAST SEVERAL TIDE CYCLES BUT LATEST INFORMATION IS
THAT NO FLOODING WILL OCCUR ALONG THE EASTERN SHORE NORTH OF
CAMBRIDGE. 

HIGH TIDE AT CAMBRIDGE OCCURRED AT 407 PM AND HIGH TIDE AT
TOLCHESTER BEACH OCCURS AT 707 PM.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood statement went out at Nov 5, 11:05 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Nov 5, 11:05 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1105 AM EDT FRI NOV 5 2010

.SYNOPSIS...
LOW PRESSURE WILL MOVE NORTHWARD THROUGH EASTERN NEW ENGLAND TODAY.
A RIDGE OF HIGH PRESSURE FROM THE WESTERN GREAT LAKES TO THE WESTERN
GULF COAST WILL EDGE EASTWARD SATURDAY AND BUILD ACROSS OUR AREA
SUNDAY. THIS HIGH WILL CONTINUE TO INFLUENCE OUR REGION THROUGH THE
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 1100 AM, LIGHT SHOWERS WERE LIFTING THROUGH EASTERN
PENNSYLVANIA AND THERE WERE BREAKS IN THE CLOUD COVER OVER THE
COASTAL PLAIN AND OVER OUR COASTAL WATERS. TEMPERATURES IN OUR
REGION WERE MAINLY IN THE UPPER 40S.

THE CLOUD COVER IS EXPECTED TO DECREASE ON THE COASTAL PLAIN THIS
AFTERNOON WITH THE WESTERLY DOWNSLOPE FLOW. IT CONTINUES TO APPEAR
AS THOUGH CLOUDS WILL LINGER OVER OUR NORTHWESTERN COUNTIES, ALONG
WITH PERHAPS SOME ISOLATED SHOWERS.

MAXIMUM TEMPERATURES IN OUR REGION SHOULD BE MAINLY IN THE 50S
FOR THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
SURFACE HIGH PRESSURE WELL WEST OF OUR AREA SATURDAY WILL MOVE
CLOSER SUNDAY. WITH A PERSISTENT LOW LEVEL AND UNSTABLE WEST-
NORTHWEST FLOW...AND THE UPPER TROUGH MOVING SLOWLY ALONG THE EAST
COAST...A MAJORITY OF CLOUDS ARE EXPECTED DURING THE DAYLIGHT
HOURS SATURDAY ESPECIALLY FOR THE NORTHERN AND WESTERN ZONES. IN
ADDITION...A SLIGHT CHANCE OF SHOWERS WILL BE FORECAST DUE TO THE
INHERENT INSTABILITY. LESS CLOUDINESS IS EXPECTED OVERALL SATURDAY
NIGHT AS FORCING WEAKENS. AS THE UPPER TROUGH MOVES OUT AND
SURFACE HIGH PRESSURE BUILDS IN...MORE SUNSHINE IS EXPECTED
SUNDAY.

WITH MUCH COLDER AIR ALOFT A CHANCE OF SNOW SHOWERS IS AGAIN NOT
OUT OF THE QUESTION FOR OUR NORTHWESTERN ZONES AS A LAKE EFFECT
REGIME WILL BE IN PLACE. A CHANCE OF SNOW SHOWERS WAS RETAINED IN
THE GRIDS FOR SATURDAY MORNING...BUT NOT FOR SATURDAY AFTERNOON AS
IT IS AGAIN THOUGHT TO BE TOO WARM. THE CHANCE WILL RETURN FOR
SATURDAY NIGHT FOR THE FAR NORTHWEST. DRY WEATHER WILL CONTINUE TO
BE FORECAST EVERYWHERE FOR SUNDAY.

WITH COLDER AIR ARRIVING...BELOW NORMAL TEMPERATURES WILL OCCUR
DURING THE WEEKEND. THE NUMBERS AS DEPICTED BY MOS GUIDANCE LOOKED
REASONABLE AND WERE ACCEPTED.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THERE IS A BIT LESS RUN-TO-RUN AGREEMENT ON THE WAY THE MID LEVEL
PATTERN SETTLES OVER THE EASTERN CONUS IN THE LONG TERM, WITH THE
MAIN DIFFERENCE FROM YESTERDAY BEING THE MORE STUBBORN NATURE OF THE
WESTERN ATLANTIC CUTOFF LOW. THERE IS A BETTER CHANCE THAT OUR AREA
WILL BE ON THE CUSP BETWEEN IT AND THE BUILDING RIDGE TO THE WEST.
THE NET RESULT IS THAT THE FORECAST FOR LONG TERM IS SOMEWHAT COOLER
AND BREEZIER THAN IT WAS YESTERDAY, ALTHOUGH IT REMAINS MAINLY DRY
FOR NOW. TEMPERATURES SLOWLY MOVE FROM BELOW NORMAL TO NEAR NORMAL
THROUGH THE PERIOD.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

CLOUD BASES HAVE BEEN LIFTING THIS MORNING HAS THE LOW MOVES
FURTHER NORTH INTO SOUTHERN NEW ENGLAND. SFC OBS AND SAT PICS
INDICATE SOME BREAKS IN THESE CLOUDS AS CONDITIONS CONTINUE TO
SLOWLY IMPROVE.

AS THE SURFACE LOW PULLS AWAY THIS AFTERNOON...THERE COULD BE A
PERIOD OF GUSTY WEST NORTHWEST WINDS BETWEEN 1700 UTC AND 2100
UTC. MAXIMUM GUSTS SHOULD BE NEAR 20 KNOTS...MAINLY AROUND KPHL.
AFTER THIS...THE GRADIENT FLOW CONTINUES...BUT THE GUSTS SHOULD
CEASE.

FOG MAY BECOME A PROBLEM BETWEEN 0600 UTC AND 1200 UTC SATURDAY AS
THE GRADIENT BACKS OFF A BIT...ALLOWING SHELTERED LOCATIONS TO
DECOUPLE. HOWEVER...IT APPEARS AS THOUGH HIGH CLOUDS MAY MITIGATE
THIS THREAT. THE 1200 UTC TERMINAL FORECASTS WILL NOT HIT THE FOG
THAT HARD YET.

OUTLOOK...
VFR CONDITIONS ARE EXPECTED FOR THE WEEKEND. THERE MAY BE A FEW
SHOWERS SATURDAY AFTERNOON AND EVENING AS THE MID LEVEL TEMPERATURES
BECOME COOLER. FAIR CONDITIONS SHOULD RETURN SUNDAY AND LAST INTO
EARLY NEXT WEEK AS HIGH PRESSURE EXPANDS OVER THE AREA.

&&

.MARINE...
THE DEPTH OF THE MIXED LAYER SHOULD GRADUALLY INCREASE AS THE
SURFACE LOW PULLS AWAY AND WEAK COLD AIR ADVECTION COMMENCES. THE
GRADIENT APPEARS BORDERLINE FOR SMALL CRAFT WINDS...AND MIXING
THROUGH THE BOUNDARY LAYER WOULD YIELD GUSTS NEAR 20 KNOTS. THESE
WINDS CAN BE EXPECTED TODAY AND TONIGHT.

THE SOUTHEAST SWELL IS PRODUCING SEAS BETWEEN 5 AND 8 FEET ACROSS
THE WATERS THIS MORNING. THE WAVE WATCH MODEL SHOWS THIS SWELL TO
BE PERSISTENT THROUGH AT LEAST SATURDAY EVENING. BASED ON THE
ABOVE...NO CHANGES TO THE CURRENT SMALL CRAFT ADVISORY WILL BE
MADE. WHILE THE SMALL CRAFT ADVISORY WILL MAINLY BE FOR
SEAS...OCCASIONAL WIND GUSTS TO NEAR 25 KNOTS ARE POSSIBLE.

ALL MODELS SHOWS A THIRD (AND LIKELY FINAL) SURFACE LOW DEVELOPING
EAST OF THE LONG WAVE TROUGH ON THE LOW LEVEL BAROCLINIC ZONE
SATURDAY. WHILE THIS LOW SHOULD BE FAR ENOUGH EAST NOT TO BRING MUCH
IN THE WAY OF SENSIBLE WEATHER TO THE OCEAN WATERS...THE GRADIENT
BETWEEN THE DEVELOPING LOW AND HIGH PRESSURE TO THE WEST MAY BE
ENOUGH FOR A ROUND OF SMALL CRAFT WINDS SATURDAY NIGHT AND SUNDAY
MORNING.

THE GRADIENT SHOULD START TO BACK OFF SUNDAY AFTERNOON AS THE
SURFACE HIGH BUILDS IN. HOWEVER...THE EXITING SURFACE LOW MAY
REINFORCE THE SWELL FOR SUNDAY AND POSSIBLY EVEN MONDAY.

&&

.TIDES/COASTAL FLOODING...
TIDE LEVELS PEAKED IN THE MID-RANGE OF MINOR FLOODING RANGE ALONG
THE OCEAN FRONT THIS MORNING. WITH LEVELS NOW BELOW THE 6.0/6.7
MLLW MARK...THE COASTAL FLOOD ADVISORY WAS ALLOWED TO EXPIRE AT 10
AM. THE NEXT ASTRONOMICAL HIGH TIDE ALONG THE OCEANFRONT OCCURS
THIS EVENING AND IS ABOUT ONE FOOT LOWER THAN THIS MORNING/S HIGH
TIDE. GIVEN THIS...AND THE FACT THAT A WEST-NORTHWEST FLOW HAS
ESTABLISHED ITSELF OVER THE REGION...NO ADDITIONAL FLOODING IS
EXPECTED ALONG THE OCEANFRONT FROM THIS EVENT.

DEPARTURES IN THE DELAWARE BAY/DELAWARE RIVER CONTINUE TO RUN
HIGH...BUT ARE FALLING THANKS TO THE OFFSHORE FLOW. HIGH TIDE
OCCURS AT REEDY POINT AT 1051 AM...AND THERE COULD BE SOME VERY
MINOR FLOODING THAT TIME. AT PHILADELPHIA...HIGH TIDE OCCURS AT
120 PM. ASSUMING DEPARTURES WILL CONTINUE TO FALL INTO THE EARLY
AFTERNOON HOURS...NO WIDESPREAD MINOR FLOODING IS EXPECTED. FOR
THESE REASONS...NO FLOOD ADVISORY HAS BEEN ISSUED FOR THE DELAWARE
BAY/DELAWARE RIVER.

FINALLY...THE MORNING HIGH TIDE ON THE CHESAPEAKE BAY DOES NOT
APPEAR TO BE MUCH OF A THREAT...AS APPLYING THE CURRENT TIDAL
DEPARTURES WOULD NOT RESULT IN MINOR TIDAL FLOODING. THE HIGHER OF
THE TWO HIGH TIDES TODAY IS ACTUALLY LATE THIS AFTERNOON AND EARLY
THIS EVENING. THE CHESAPEAKE BAY OPERATIONAL FORECAST SYSTEM
OUTPUT SUGGESTS THIS TIDE COULD GET CLOSE TO THE MINOR TIDAL
FLOODING BENCHMARK. FROM A SYNOPTIC STANDPOINT...THIS SEEMS
UNLIKELY AS NO STATEMENTS WILL BE ISSUED THIS MORNING FOR THE
CHESAPEAKE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ450>455.

&&

NEAR TERM...IOVINO
LONG TERM...DELISI
AVIATION...MIKETTA
MARINE...MIKETTA
TIDES/COASTAL FLOODING...MIKETTA
Hazardous weather outlook, Nov 5, 10:10 AM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1010 AM EDT FRI NOV 5 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-061000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1010 AM EDT FRI NOV 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-061000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1010 AM EDT FRI NOV 5 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-061000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1010 AM EDT FRI NOV 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Coastal Flood Statements in Maryland, 2010Every coastal flood statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.